My wife was diagnosed about 10 years ago and the medication she takes have controlled her condition since then with occasional tweaks to her medication (she is currently on Sinemet 6 times a day *87.5mg per day at 6 intervals) Razagaline 1 mg per day and Ropinerole 8mg pd). Recently though she has started getting periods of involuntary movement (dyskinesia).When this has happened previously her PD nurse given her guidance on tweaking Sinemet to address the issue and this addressed the issue. This time though a different PD nurse has rather bluntly told her she either has to put up with the involuntary movement or put up with stiffness (bradykinesia) and not given her any advice on tweaking the dosages of Sinement. She finds if breaking deeply she can control the involuntary movement more. Other than requesting to talk to her normal nurse is there any advice any can give her.
Hi Davech, we would definitely recommend talking directly to your GP about the Parkinson’s nurse and dosages. It’s important for you both to feel that you can full trust and rely on your support staff and their advice. You can also call us at 0808 800 0303 and one of our helpful staff can assist with finding alternative local resources, if necessary.
Please accept our best wishes for you and your wife,
i spoke with the nurse in question and it seems there had been a misunderstanding. I described what my wife was experiencing and she thought that the symptoms suggested she might be suffering from anxiety attacks as opposed to dyskinesia. ive been keeping a daily record of her condition and she now seems to my untrained eye to be suffering from restless leg syndrome.
We have a telephone appointment with her PD nurse next Thursday which in one sense we cant wait for but in another are fearful of what they might say. We are hoping and praying that “tweaking” the dosage of her medication will remedy the problem. Thoughts anyone who has experienced these symptoms please